A numerical study of fronts in random media using a reactive solute transport model

Marie Postel Jack Xin

Analysis of PDEs mathscidoc:1912.43904

Computational Geosciences, 1, 251-270, 1997.9
We simulate the random front solutions of a nonlinear solute transport equation with spatial random coefficients modeling inhomogeneous sorption sites in porous media. The nonlinear sorption function is chosen to be Langmuir type, and the random coefficients are two independent stationary processes with fast decay of correlations. The model equation is in conservation form, and the random fronts are similar to random viscous shocks. We find that the average front speed is given by an ensemble averaged explicit RankineHugoniot relation, and the front position fluctuates about its mean. Our numerical calculations show that the standard deviation is of the order O( \sqrt t ) for large time, and the front fluctuation scaled by \sqrt t converges to a Gaussian random variable wih mean zero. We come up with a formal theory of front fluctuation, yielding an explicit expression of the root <i>t</i> normalized front standard
No keywords uploaded!
[ Download ] [ 2019-12-24 21:05:44 uploaded by Jack_Xin ] [ 266 downloads ] [ 0 comments ]
@inproceedings{marie1997a,
  title={A numerical study of fronts in random media using a reactive solute transport model},
  author={Marie Postel, and Jack Xin},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224210544531542468},
  booktitle={Computational Geosciences},
  volume={1},
  pages={251-270},
  year={1997},
}
Marie Postel, and Jack Xin. A numerical study of fronts in random media using a reactive solute transport model. 1997. Vol. 1. In Computational Geosciences. pp.251-270. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224210544531542468.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved